Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I've been on accutane a little more then a month, and ever since the end of the first week my face got worse and worse. Much worse then it had ever been before tane, with horrible huge whiteheads. Thanks to the suggestions of you guys, I asked the derm for prednisone smile.gif

She only gave me 5 days worth, and I'm on day 4 now (20 mg per day, taken in the morning) and it REALLY helped my face look a ton better. But I am noticing, when I wakeup in the morning before taking my morning dose of prednisone/accutane, my face is bumpy, red, and swollen... like its all coming back. Then when I take the prednisone, within 3 or 4 hours it gets better again. So my question is, with my prednisone stopping tommorow, is everything gonna come flooding back? It'll be so depressing to have this "taste" of nice skin again, only to know in 3 or 4 days when I'm off prednisone it'll be horrible again sad.gif

Share this post


Link to post
Share on other sites

I would like the answer to that too, if I go on prednisone I want to know if when I stop will my face be YUCK again? I would love something to help while I am on the accutane but not if when I stop prednisone it will come back. I also read that prednisone causes face back and chest acne, how can it work then if it causes more acne? I am so confussed. If it works though I want it!! wacko.gif

Share this post


Link to post
Share on other sites
Guest Craigems

because your only on a 5 day course of it at 20mg/day umm ... i think it will come back. Alot of derms are afraid of perscribing prednisone for a long time because it can be damaging overtime ... but i've been on it for like almost 3 months now. (10mg/day) and i am clear!.

Prednisone is like a god when it comes to clear skin ... but you need to come off it slowly otherwise you can get a backlash from you acne because the prednisone has held it at bay!

5days... its isnt really long :/ i think your doctor just gave you a 5 day course to shut u up lol. .. I know i'm not a doctor or anything ... but after your 5th day ... go to a 6th and 7th day using half a tablet that way you can ease yourself off the prednisone! It wont hurt.

All the best Biw040 & cassadie i'm sure your acne will be gone sooner or later. Oh and whereever you read it causes more acne take no note ... the only way it can do that is if you come off it too quick you might get a bit of a backlash as i said before ... but no it doesnt cause anything.

Share this post


Link to post
Share on other sites

Craig is right that a five-day prescription to prednisone is like nothing. From personal experience, my first go-around on prednisone from my first dermatologist was only for seven days. I had seven days of un-cystic skin but it soon came back and was accompanied by a prednisone breakout. Yes, oral steroids in this family can cause acne.

With my new dermatologist, I was on prednisone for twenty days at varying milligrams. It was enough to calm down all the cysts and allow the Accutane to do its job. If at all possible, mention this site to your dermatologist and my experience as well as Craig’s with prednisone, and push him/her to write you another prescription.

Still, this is all personal experience so your experience might differ and five days might be all you need.

Share this post


Link to post
Share on other sites

long term use of prednisone causes acne... i was on high doses, 60 mg/day for about 4 months. the side effects can be quite serious with long term use. it is not a drug you want to be on for a prolonged period of time.

Share this post


Link to post
Share on other sites

Turtle: That is a lot. I was on 20 milligrams for ten days, 10 for five days and five for an additional five days. I can't imagine myself sleeping at night if I were on sixty milligrams a day for four months. Was it for cystic acne or something else?

Share this post


Link to post
Share on other sites
Guest Craigems

yeh ... wow 60mg for 4 months lol. I'd be like a humming bee flying around the joint. I'm on 10mg a day currently probably be on 5mg in about 3 weeks time.

Prednisone makes you eat a tonn of food, but its not a steroid in the sense of becomming a fitness muscle freak. If you did it, you'd probably become a clear skinned fitness (no muscle) freak!

LOL... however i do avidly lift weights, and i havent noticed a drop in my strength, and with the help of protein i'm lifting more once again!

Share this post


Link to post
Share on other sites
Turtle:  That is a lot.  I was on 20 milligrams for ten days, 10 for five days and five for an additional five days.  I can't imagine myself sleeping at night if I were on sixty milligrams a day for four months.  Was it for cystic acne or something else?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×